Thursday, July 8, 2010

Frustrated and I'd love suggestions.....

I'm sick of these late-night highs. They are driving me insane!!

Matthew will have good numbers all day and then-bam! During the 9 o'clock hour-----without fail---that child will spike with no carbs. I hate giving him shots while he's sleeping!!

Of course, this didn't happen the week of camp because we were chasing lows, but now he's back into the same pattern again. At least he's consistent. Sigh.

I'm going to lower his dinner ratio....one. more. time. Make sure he doesn't go low 2 hours after, and then call the nurse tomorrow. Again.

I'm really stumped.

We give lantus at 8pm. The Lantus does last until dinner, but doesn't seem to be kicking in quick enough to hit that 9 o'clock hour.

When we moved lantus up to 6pm......he started to go high before dinner and he STILL had that spike in the 9 o'clock hour. So.....we went back to 8pm.

Could it be growth hormones at that hour? It's so darn consistent that I think it's got to be his body doing something.

Maybe I should talk to the nurse about splitting the Lantus into 2 shots? I've heard that splitting the dose gives some people better coverage......

Reward to the one who figures this out!

Thank you for letting me vent. : )

12 comments:

Meri said...

I wish I had answers...We have never used lantus. Just sending good wishes your way, hope the nurse has answers!

Shannon said...

Im sorry to say Joshua is so much younger then your Matthew that my scheudle wont help you much but I will tell you my doctor expects him to go high at night due to hormones. we are to only treat him if he gets to 350 and while 100-200 is our normal range we feed him overnight if he is 150 or below. We do lantus in the am, but my husband uses it 2 times a day. Good luck!!

htimm=) said...

We use Lantus but I don't have a clue what to do different. Good luck to you Tracy!

The Crazy Pancreas said...

I have also heard that splitting the dose of lantus can help.

Another thought, and I don't know how it would work, but what if you gave him a snack and a bolus right before bed. (around 8ish) Then you would not have to give him a shot while he is sleeping.

Let us know how this works out! I hate pesky highs!

Lora said...

We never used Lantus either. Just wanted to let you know you will figure it out because YOU are awesome. We will be thinking of you :) Hang in there.

Joanne said...

We don't use Lantus, but I have heard good things abut splitting the dose. Just wanted to say I hope you figure it out... stuff like that drives me CRAZY!

phonelady said...

Sorry I dont use lantus either and must say that would drive me crazy too . Hope you get it figured out soon dear .

Laura said...

We never used Lantus either. I'm sorry I'm no help at all. What time does he go to bed?
I'm sure you will figure it out. Thinking about you!!

htimm=) said...

It's 1:00 AM my time and I just wanted you to know I am praying for you and Matthew. I hope you got it all figured out. The book of James talks about how God wants us to come to Him and ask for wisdom. I find myself doing that a lot with D.

Reyna said...

(((HUGS))) - pumper, no lantus here either xoxo

Pam said...

I don't have the answer, either. We're dealing with our own troubling numbers, and our CDE is helping to sort them out, slowly. Good luck. You'll figure it out!

Heidi / Jack's Pack said...

We use Lantus, but we haven't experienced highs like that. I wish I had a tip or two to share with you from experience. However, if that was happening with Jack without fail day in and day out, I'd be tempted to use Humalog/Novalog as a correction with or without a snack. With Jack, Humalog doesn't peak until at least 90 minutes after administration. So if this were Jack, I'd give him Humalog in anticipation of the high around 7:30 before he went to bed, avoiding having to give the shot while he's sleeping and hopefully fending off that high before it hit.